MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC BENDING/CUTTING PLIERS; PLIERS, SURGICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC BENDING/CUTTING PLIERS; PLIERS, SURGICAL
Model Number 391.962
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Part 391.962, lot t156261: manufacturing site: (b)(4).Release to warehouse date: january 18, 2018.A review of the device history records was performed for the finished device lot number, and no non-conformance's were identified.A product investigation was completed: upon visual inspection, the carbide insert broken off at the cutting slot of the device and a resistance was observed in opening /closing due to friction.No other issues were observed with the returned components of the device.No dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the design of the device.Based on the date of manufacture the drawings, reflecting the current and manufactured revision were reviewed.The complaint condition is confirmed as broken carbide insert can cause the reported condition.There is no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2020, during an inspection, it was found that the bending/cutting pliers failed to cut the maxframe wire.There was no patient involvement.During investigation of the returned device by the manufacturer, it was noted the carbide insert broken off at the cutting slot of the device and a resistance was observed in opening /closing due to friction.Concomitant device reported: maxframe wire (part unknown, lot unknown, quantity 1).This report is for a bending/cutting pliers.This is report 1 of 1 for (b)(4).

Brand Name
BENDING/CUTTING PLIERS
Common Device Name
PLIERS, SURGICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11077999
Report Number2939274-2020-05722
Device Sequence Number2975074
Product Code HTC
UDI-Device Identifier10886982198525
UDI-Public(01)10886982198525
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number391.962
Device Catalogue Number391.962
Device Lot NumberT156261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/10/2020
Initial Report FDA Received Date12/28/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - MAXFRAME